Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 147, NWS Pueblo, CO

August 10, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 7:56 PM MDT for El Paso County, Colorado. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 7:56 PM MDT (01:56 UTC)
Expired
Aug 10, 2009, 9:00 PM MDT
In force
64 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 8:10 PM MDTHAIL 1.254 Ese Schriever Afb, CO
Aug 10, 8:15 PM MDTHAIL 15 Se Schriever Afb, CO
Aug 10, 8:50 PM MDTHAIL 1.757 Ssw Truckton, COHAILED UNTIL 905 PM. BROKE OUT WINDOWS IN HOME AND VEHICLE.
Aug 10, 9:00 PM MDTHAIL 19 S Truckton, COHAILED UNTIL 915 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:43 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 110156
SVRPUB
COC041-110300-
/O.NEW.KPUB.SV.W.0147.090811T0156Z-090811T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES EXTREME SOUTHEASTERN COLORADO SPRINGS...

* UNTIL 900 PM MDT...

* AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTHWEST OF SCHRIEVER AFB...OR ABOUT 14 MILES EAST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  YODER.
  TRUCKTON.
  RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3899 10405 3864 10404 3852 10405 3851 10411
      3876 10465 3900 10457
TIME...MOT...LOC 0157Z 288DEG 19KT 3884 10453

$$
4 follow-up statements
000 
WWUS55 KPUB 110209
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
809 PM MDT MON AUG 10 2009

COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
809 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR EASTERN EL PASO COUNTY...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR SCHRIEVER AFB...OR 19 MILES EAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  YODER.
  TRUCKTON.
  RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3872 10456 3899 10447 3899 10405 3864 10404
      3852 10405 3851 10411
TIME...MOT...LOC 0209Z 294DEG 20KT 3878 10445

$$
000 
WWUS55 KPUB 110219
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT MON AUG 10 2009

COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
819 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES SOUTH OF ELLICOTT...OR 22 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  YODER.
  RUSH.
  TRUCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3870 10451 3895 10443 3897 10405 3864 10404
      3852 10405 3851 10411
TIME...MOT...LOC 0219Z 303DEG 18KT 3874 10440

$$
000 
WWUS55 KPUB 110232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT MON AUG 10 2009

COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
832 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES SOUTH OF ELLICOTT...OR 25 MILES SOUTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  TRUCKTON.
  RUSH.

AT 810 PM THE PUBLIC SAW HAIL THE SIZE OF PING PONG BALLS AROUND 4 
MILES SOUTH SOUTHEAST OF SCHRIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3868 10447 3892 10440 3891 10405 3864 10404
      3852 10405 3851 10411
TIME...MOT...LOC 0231Z 303DEG 15KT 3872 10437

$$
000 
WWUS55 KPUB 110242
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT MON AUG 10 2009

COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
842 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES WEST OF TRUCKTON...OR 29 MILES SOUTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3865 10440 3883 10435 3884 10405 3864 10404
      3852 10405 3851 10411
TIME...MOT...LOC 0243Z 305DEG 17KT 3868 10430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 10, 6:01 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON AUG 10 2009

.UPDATE...

HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE
LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE
MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU
DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM
AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE
PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT
PERIOD. ROSE

&&

.PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/

SHORT TERM...
(TONIGHT AND TUESDAY)

..ISOLATED SVR POSSIBLE ONCE AGAIN LATE...

CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS
COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH
OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL
AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A
TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF
SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST.
SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000
J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40
KNOTS.

REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION
LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST
NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE
OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE
BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD
AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES
ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO
BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW
STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS
JUST N OF THE PUB CWA.

ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE
CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL
INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST
NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE.

TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL
LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE
WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO
OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT
BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION.
TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY.

LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO
SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST
TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS
DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM
FRIDAY INTO NEXT MONDAY.

IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY
EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY
NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC
MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON
AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM.

AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION
POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY
NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE
NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN
ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO
ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING
THE LONGER TERM.

AVIATION...

BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY
AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE
AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS
CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL
WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT
CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE
TAFS FROM ROUGHLY 10-15Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/44
Hazardous weather outlook, Aug 10, 6:36 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MDT MON AUG 10 2009

COZ058>089-093>099-111245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
636 AM MDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE EASTERN
MOUNTAINS AND EASTERN PLAINS TODAY AFTER MIDDAY...THEN BECOME MORE
SCATTERED IN NATURE ACROSS THE PALMER DIVIDE...AND EL
PASO...TELLER...OTERO AND KIOWA COUNTIES THIS EVENING AFTER 6 PM MDT
THROUGH LATE TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. HOWEVER...ONE OR
TWO OF THE STORMS THAT DEVELOP OVER THE PALMER DIVIDE REGION LATE
THIS AFTERNOON AND EVENING COULD BECOME SEVERE...POTENTIALLY
PRODUCING LARGE HAIL...AND EVEN A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A
CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING
OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND
WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND
FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE
MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON
SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS
ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR
THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL
BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 4 PM MDT FOR THE AREA NORTH OF HIGHWAY 50...AND FROM
EASTERN FREMONT COUNTY AND TELLER COUNTY EAST TO THE COLORADO AND
KANSAS BORDER.

27/28

In the hours before

Local storm report, Aug 10, 7:01 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Aug 10, 7:02 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             2 S AIR FORCE ACADEMY   38.95N 104.87W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0659 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
08/10/2009  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

&&

KT
Local storm report, Aug 10, 7:08 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL BEGAN 703 PM.

&&

KT
Local storm report, Aug 10, 7:11 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Aug 10, 7:13 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Aug 10, 7:47 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0657 PM     HAIL             2 S AIR FORCE ACADEMY   38.95N 104.87W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0657 PM     HAIL             3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0659 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
08/10/2009  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0702 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0703 PM     HAIL             3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0706 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0716 PM     HAIL             5 NE COLORADO SPRINGS   38.89N 104.76W
08/10/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0725 PM     HAIL             4 NNW PETERSON AFB      38.88N 104.72W
08/10/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:54 PM MDTSevere Thunderstorm WarningPUBEl Paso66 min
Aug 10, 8:58 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo47 min
Aug 10, 11:31 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo59 min
Aug 11, 12:51 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo54 min
Aug 11, 1:08 AM MDTSevere Thunderstorm WarningPUBBaca97 min
Aug 11, 1:43 AM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.